THE NEW YEAR BIG BROADCAST
We are live in Lancashire until 6pm this evening with Richard Smith and friends as the New Year BIG Broadcast continues.
12 midnight – 7.00am The Wheel of Misfortune!
Settle back and let the finest presenters on Hospital Radio (well the ones that were willing to do this feature), entertain you into your slumbers.
12 midnight Craig Wilson – Songs with the word ‘Night’ In The Title
Wave Radio’s Craig Wilson takes over for an hour all the way from Elgin to bring you 60 minutes of songs with the word Night in the title. He said it was easy in the end, and tells us that during the hour there’ll be memorable hits from the likes of Johnnie Ray, Kool and the Gang, Alicia Bridges and Lady Gaga. It’s a mix of songs that you won’t want to miss.
1.00am Laura Balshaw – ‘Bond Themes’
Everyone loves a Bond theme, right? Well so does Chorley Hospital Radio’s Queen of the 80s Laura Balshaw who’ll be our very own Miss Moneypenny, guiding you through some of the best Bond themes there’s been – so far! Will she be playing your favourite Bond Theme though? The name’s Balshaw – Laura Balshaw!
2.00am Steve Coulby – ‘Songs featured in Films’
And after and hour of Bond, join Nottingham Hospitals’ Radio Programme Controller Steve Coulby who will delight and entertain you for an hour with more songs that featured in films. From Sunset Boulevard to the Little Shop of Horrors, Titanic to Top Gun and more.
3.00am Neil Ogden – Songs with a ‘Boy’s Name’ In The Title
He’s been presenting ‘The Sound of Sunday’ on Hospital Radio Basingstoke for 30 years but now Neil Ogden tries his hand at being a BIG Broadcast host for an hour of songs, hits and tunes with a Boy’s Name in its title. How many can you think of? And would you have thought of the same ones as Neil has? Well to find out, stay tuned to Neil Ogden on The Wheel of Misfortune.
4.00am Phil Fagan – Songs with the word ‘Stop’ In The Title
All the way from St Itas Hospital Radio just North of Dublin in Ireland Phil Fagan puts the word Stop through its paces this morning with hits and memories from the likes of Michael Jackson, Sam Brown, Erasure and Fleetwood Mac to name but a few. So please join Phil Fagan for 60 minutes of STOP…!
5.00am Claire Cummins – Songs by ‘Boy Bands’
The ball of energy that is Claire Cummins from Northern Air in Manchester was so excited when the wheel stopped on Boy Bands that she couldn’t contain herself. So she went off to find tunes from those bands from the 1950’s to today that only contained boys. In this hour, there’s music from, amongst others, The Beatles, Take That and The Backstreet Boys
6.00am Paul Sysum – ‘Country Songs’
Former Co-host and producer of the early BIG Broadcasts Paul Sysum tests his memory and brain power to bring you an hour of Country Songs. Now it’s fair to say that this is the category that EVERYONE else wanted to avoid – I don’t know why – but Paul has chosen some classic country hits as well as some new bands and songs from a more modern era so join him for an hour of Country here on The BIG Broadcast.
7.00am The BIG Broadcast Pantomime Re-Run!
The BIG Broadcast players bring you ‘Snow White and the 7 Little People’, as you’ve never heard it before (unless you were with us earlier of course)! Set once again in The Ancient Land of Pound, Snow White cooks, cleans and keeps house for the evil Queen Olivia who doesn’t really appreciate what her Magic Mirror is telling her, so her aim is to put Snow White to sleep using her magic powers, but the little people will have something to say about that.
8.00am Matthew Rolland’s Isolation Interviews!
Our very own celebrity stalker Matthew Rolland was hard at work during the lockdowns of 2020 and 2021 connecting with all sorts of stars from the celebrity world of Stage and Screen and brings you a few snippets from his interviews with those stars. After yesterday’s all-girl special, on this morning’s show, the fellas take over as Matthew will be chatting to singer & presenter Aled Jones, actor Hugh Bonneville, former Spandau Ballet frontman Tony Hadley and former BBC newsreader Simon McCoy.
9.00am The BIG Broadcast BIG Breakfast
The team will be back for The BIG Breakfast here on your favourite station, and talking of favourites, what’s your favourite song? Well why not give us a call on 033 33 601 301 to make a request or a dedication for someone you know, they’d love to hear their name mentioned on the radio. There’s so much to enjoy with The BIG Broadcast, BIG Breakfast!
11.00am ‘It’s For You!’
Why not test our music library and get your favourite song on the wireless, there’s thousands to choose from so why not get your tune played, just for you from here at BIG Broadcast towers? Give us a call on 033 33 601 301.
12 noon Soundtrack Sunday with Ruth Stapleton
Join the award-winning Ruth Stapleton with her look at music from the stage and screen for an hour of theatrical entertainment from your bedside friend. This time Ruth looks at some of the best musicals of the year featuring, Everybody’s Talking About Jamie, Six – The Musical and Cinderella plus loads more besides.
1.00pm The Sunday Social
The team got together, virtually of course, during the 2020 and 2021 lockdowns to produce a weekly series called The Sunday Social. It’s two-hours of fun and features for a Sunday afternoon starring lots of contributors live from their own homes! We’ve got Home And Away, Dead Or Alive, Where’s Oli? The News Today and The Mistress Quiz too. Of course we’d like you to get Social with us too by calling 033 33 601 301 or by taking to social media @bigbroadcastuk on Twitter and Facebook!
3.00pm The BIG Broadcast Live Lounge with The Retrosettes
In association with Music In Hospitals & Care, (mihc.org.uk), The BIG Broadcast proudly presents The Retrosettes a duo from Manchester who’ll be entertaining you from the Live Lounge for an hour this Sunday afternoon. The Retrosettes have toured the world over the last 10 years as the leading UK kitsch covers band, trio, duo and solo performers, Paul and Helen from the band will pop into #BB21 to tell us all about the band and their work with Music In Hospitals & Care.
4.00pm The Final Countdown
The team relive their favourite moments of the show and wish you a speedy recovery as we get ready to hand you back to your own station to continue to entertain you during your stay. If you still fancy a request though, we can do that too, so just call in on 033 33 601 301 the number to dial to get your favourite artists and music on the air, just for you.
PROGRAMMES FROM THE ARCHIVE
Sunday ends with more programme highlights from the Radio Warneford archive.